Alert archive / Utah / Red Flag Warnings in 2022
Red Flag Warning 7, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at May 26, 2022, 1:41 PM MDT for 8 counties in Utah. It took effect at May 27, 2022, 11:00 AM MDT. It was in force for 35 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 26, 2022, 1:41 PM MDT (19:41 UTC)
- In effect from
- May 27, 2022, 11:00 AM MDT
- Expired
- May 28, 2022, 10:00 PM MDT
- In force
- 35 hr
- Issued by
- NWS Salt Lake City, UT
Counties Carbon County, UT, Emery County, UT, Garfield County, UT, Iron County, UT, Kane County, UT, San Juan County, UT, Washington County, UT, Wayne County, UT
The radar
The Cedar City radar (KICX), 132 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 12:50 PM MDT | NON-TSTM WND GST 50 | 2 E Monticello, UT | MESONET STATION UTMPO US-491 AT MP 2 MONTICELLO POE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 7.7 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2940 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
521 WWUS85 KSLC 261941 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 141 PM MDT Thu May 26 2022 UTZ497-498-271200- /O.UPG.KSLC.FW.A.0004.220527T1700Z-220529T0400Z/ /O.NEW.KSLC.FW.W.0007.220527T1700Z-220529T0400Z/ /O.NEW.KSLC.FW.W.0008.220529T1700Z-220530T0400Z/ Mojave Desert-Grand Staircase- 141 PM MDT Thu May 26 2022 ...RED FLAG WARNING IN EFFECT FROM 11 AM FRIDAY TO 10 PM MDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 497 AND 498... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM MDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 497 AND 498... The National Weather Service in Salt Lake City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 11 AM Friday to 10 PM MDT Saturday. A Red Flag Warning has also been issued from 11 AM to 10 PM MDT Sunday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 497 Mojave Desert and Fire Weather Zone 498 Grand Staircase. * WINDS...Southwest 15 to 25 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...Daytime minimum humidities as low as 7 percent. Overnight humidity recoveries around 20 to 30 percent for lower elevations and around 30 to 40 percent for higher elevations. * IMPACTS...Critical fire weather conditions are possible. Any new fire starts or existing fires may spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ496-271200- /O.UPG.KSLC.FW.A.0004.220527T1700Z-220529T0400Z/ /O.NEW.KSLC.FW.W.0007.220527T1700Z-220529T0400Z/ Color Country Mountains- 141 PM MDT Thu May 26 2022 ...RED FLAG WARNING IN EFFECT FROM 11 AM FRIDAY TO 10 PM MDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 496... The National Weather Service in Salt Lake City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 11 AM Friday to 10 PM MDT Saturday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 496 Color Country Mountains. * WINDS...Southwest 15 to 25 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...Daytime minimum humidities as low as 7 percent. Overnight humidity recoveries around 20 to 30 percent for lower elevations and around 30 to 40 percent for higher elevations. * IMPACTS...Critical fire weather conditions are possible. Any new fire starts or existing fires may spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ489-271200- /O.UPG.KSLC.FW.A.0004.220527T1700Z-220529T0400Z/ /O.NEW.KSLC.FW.W.0007.220527T1700Z-220529T0400Z/ San Rafael Swell- 141 PM MDT Thu May 26 2022 ...RED FLAG WARNING IN EFFECT FROM 11 AM FRIDAY TO 10 PM MDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 489 BELOW 6500 FEET... The National Weather Service in Salt Lake City has issued a Red Flag Warning below 6500 feet for wind and low relative humidity, which is in effect from 11 AM Friday to 10 PM MDT Saturday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 489 San Rafael Swell. * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...Daytime minimum humidities as low as 7 percent. Overnight humidity recoveries around 20 to 30 percent. * IMPACTS...Critical fire weather conditions are possible. Any new fire starts or existing fires may spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
6 follow-up statements
936 WWUS85 KSLC 270123 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 723 PM MDT Thu May 26 2022 UTZ497-498-272100- /O.CAN.KSLC.FW.W.0007.220527T1700Z-220529T0400Z/ /O.EXT.KSLC.FW.W.0008.220527T1700Z-220530T0400Z/ Mojave Desert-Grand Staircase- 723 PM MDT Thu May 26 2022 ...RED FLAG WARNING NOW IN EFFECT FROM 11 AM FRIDAY TO 10 PM MDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 497 AND 498... * AFFECTED AREA...Fire Weather Zone 497 Mojave Desert and Fire Weather Zone 498 Grand Staircase. * WINDS...Southwest 15 to 25 mph with gusts up to 45 mph. Winds will decrease during the overnight hours and increase once again by late morning in most locations. * RELATIVE HUMIDITY...Daytime minimum humidities 5 to 10 percent. Overnight humidity recoveries around 20 to 30 percent for lower elevations and around 30 to 40 percent for higher elevations. * IMPACTS...Critical fire weather conditions are possible. Any new fire starts or existing fires may spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ496-272100- /O.CON.KSLC.FW.W.0007.220527T1700Z-220529T0400Z/ Color Country Mountains- 723 PM MDT Thu May 26 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM FRIDAY TO 10 PM MDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 496... * AFFECTED AREA...Fire Weather Zone 496 Color Country Mountains. * WINDS...Southwest 15 to 25 mph with gusts up to 45 mph. Winds will decrease during the overnight hours and increase once again by late morning in most locations. * RELATIVE HUMIDITY...Daytime minimum humidities around 9 to 15 percent. Overnight humidity recoveries around 30 to 40 percent. * IMPACTS...Critical fire weather conditions are possible. Any new fire starts or existing fires may spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ489-272100- /O.CON.KSLC.FW.W.0007.220527T1700Z-220529T0400Z/ San Rafael Swell- 723 PM MDT Thu May 26 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM FRIDAY TO 10 PM MDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 489 BELOW 6500 FEET... * AFFECTED AREA...Fire Weather Zone 489 San Rafael Swell. * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. Winds will decrease during the overnight hours and increase once again by late morning in most locations. * RELATIVE HUMIDITY...Daytime minimum humidities 9 to 15 percent. Overnight humidity recoveries around 20 to 30 percent. * IMPACTS...Critical fire weather conditions are possible. Any new fire starts or existing fires may spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
574 WWUS85 KSLC 270824 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 224 AM MDT Fri May 27 2022 UTZ496-272100- /O.CON.KSLC.FW.W.0007.220527T1700Z-220529T0400Z/ Color Country Mountains- 224 AM MDT Fri May 27 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM MDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 496... * AFFECTED AREA...Fire Weather Zone 496 Color Country Mountains. * WINDS...Southwest 15 to 25 mph with gusts up to 45 mph. Winds will decrease during the overnight hours and increase once again by late Saturday morning in most locations. * RELATIVE HUMIDITY...Daytime minimum humidities around 9 to 15 percent. Overnight humidity recoveries around 30 to 40 percent. * IMPACTS...Critical fire weather conditions are possible. Any new fire starts or existing fires may spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ497-498-272100- /O.CON.KSLC.FW.W.0008.220527T1700Z-220530T0400Z/ Mojave Desert-Grand Staircase- 224 AM MDT Fri May 27 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM MDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 497 AND 498... * AFFECTED AREA...Fire Weather Zone 497 Mojave Desert and Fire Weather Zone 498 Grand Staircase. * WINDS...Southwest 15 to 25 mph with gusts up to 45 mph. Winds will decrease during the overnight hours and increase once again by late morning in most locations. * RELATIVE HUMIDITY...Daytime minimum humidities 5 to 10 percent. Overnight humidity recoveries around 20 to 30 percent for lower elevations and around 30 to 40 percent for higher elevations. * IMPACTS...Critical fire weather conditions are possible. Any new fire starts or existing fires may spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ489-272100- /O.CON.KSLC.FW.W.0007.220527T1700Z-220529T0400Z/ San Rafael Swell- 224 AM MDT Fri May 27 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM MDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 489 BELOW 6500 FEET... * AFFECTED AREA...Fire Weather Zone 489 San Rafael Swell. * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. Winds will decrease during the overnight hours and increase once again by late Saturday morning in most locations. * RELATIVE HUMIDITY...Daytime minimum humidities 9 to 15 percent. Overnight humidity recoveries around 20 to 30 percent. * IMPACTS...Critical fire weather conditions are possible. Any new fire starts or existing fires may spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
086 WWUS85 KSLC 272049 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 249 PM MDT Fri May 27 2022 UTZ496-281200- /O.CON.KSLC.FW.W.0007.000000T0000Z-220529T0400Z/ Color Country Mountains- 249 PM MDT Fri May 27 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 496... * AFFECTED AREA...Fire Weather Zone 496 Color Country Mountains. * WINDS...Southwest 20 to 30 mph with gusts up to 40 mph. Winds will decrease during the overnight hours and increase once again during the afternoon and evening hours. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Critical fire weather conditions are possible. Any new fire starts or existing fires may spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ497-498-281200- /O.CON.KSLC.FW.W.0008.000000T0000Z-220530T0400Z/ Mojave Desert-Grand Staircase- 249 PM MDT Fri May 27 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 497 AND 498... * AFFECTED AREA...Fire Weather Zone 497 Mojave Desert and Fire Weather Zone 498 Grand Staircase. * WINDS...Southwest 20 to 30 mph with gusts up to 50 mph. Winds will decrease during the overnight hours and increase once again during the afternoon and early evening hours. * RELATIVE HUMIDITY...As low as 7 percent. Maximum humidity reaching 30-40 percent expected by Sunday morning. * IMPACTS...Critical fire weather conditions are possible. Any new fire starts or existing fires may spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ489-281200- /O.CON.KSLC.FW.W.0007.000000T0000Z-220529T0400Z/ San Rafael Swell- 249 PM MDT Fri May 27 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 489 BELOW 6500 FEET... * AFFECTED AREA...Fire Weather Zone 489 San Rafael Swell. * WINDS...Southwest 20 to 30 mph with gusts up to 40 mph. Winds will decrease during the overnight hours and increase once again by late Saturday morning in most locations. * RELATIVE HUMIDITY...As low as 9 percent. * IMPACTS...Critical fire weather conditions are possible. Any new fire starts or existing fires may spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
406 WWUS85 KSLC 280801 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 201 AM MDT Sat May 28 2022 UTZ496-282100- /O.CON.KSLC.FW.W.0007.000000T0000Z-220529T0400Z/ Color Country Mountains- 201 AM MDT Sat May 28 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 496... * AFFECTED AREA...Fire Weather Zone 496 Color Country Mountains. * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...Critical fire weather conditions are possible. Any new fire starts or existing fires may spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ497-498-282100- /O.CON.KSLC.FW.W.0008.000000T0000Z-220530T0400Z/ Mojave Desert-Grand Staircase- 201 AM MDT Sat May 28 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 497 AND 498... * AFFECTED AREA...Fire Weather Zone 497 Mojave Desert and Fire Weather Zone 498 Grand Staircase. * WINDS...Southwest 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 7 percent. * IMPACTS...Critical fire weather conditions are possible. Any new fire starts or existing fires may spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ489-282100- /O.CON.KSLC.FW.W.0007.000000T0000Z-220529T0400Z/ San Rafael Swell- 201 AM MDT Sat May 28 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 489 BELOW 6500 FEET... * AFFECTED AREA...Fire Weather Zone 489 San Rafael Swell. * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Critical fire weather conditions are possible. Any new fire starts or existing fires may spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
871 WWUS85 KSLC 282031 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 231 PM MDT Sat May 28 2022 UTZ496-290400- /O.CON.KSLC.FW.W.0007.000000T0000Z-220529T0400Z/ Color Country Mountains- 231 PM MDT Sat May 28 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 496... * AFFECTED AREA...Fire Weather Zone 496 Color Country Mountains. * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...Critical fire weather conditions are possible. Any new fire starts or existing fires may spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ497-498-290445- /O.CON.KSLC.FW.W.0008.000000T0000Z-220530T0400Z/ Mojave Desert-Grand Staircase- 231 PM MDT Sat May 28 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 497 AND 498... * AFFECTED AREA...Fire Weather Zone 497 Mojave Desert and Fire Weather Zone 498 Grand Staircase. * WINDS...Southwest 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 7 percent. * IMPACTS...Critical fire weather conditions are possible. Any new fire starts or existing fires may spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ489-290400- /O.CON.KSLC.FW.W.0007.000000T0000Z-220529T0400Z/ San Rafael Swell- 231 PM MDT Sat May 28 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 489 BELOW 6500 FEET... * AFFECTED AREA...Fire Weather Zone 489 San Rafael Swell. * WINDS...West to northwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Critical fire weather conditions are possible. Any new fire starts or existing fires may spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
536 WWUS85 KSLC 290404 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 1004 PM MDT Sat May 28 2022 UTZ489-496-290515- /O.EXP.KSLC.FW.W.0007.000000T0000Z-220529T0400Z/ San Rafael Swell-Color Country Mountains- 1004 PM MDT Sat May 28 2022 ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 496 AND ZONE 489 BELOW 6500 FEET... $$ UTZ497-498-291215- /O.CON.KSLC.FW.W.0008.000000T0000Z-220530T0400Z/ Mojave Desert-Grand Staircase- 1004 PM MDT Sat May 28 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 497 AND 498... * AFFECTED AREA...Fire Weather Zone 497 Mojave Desert and Fire Weather Zone 498 Grand Staircase. * WINDS...West 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 7 percent. * IMPACTS...Critical fire weather conditions are possible. Any new fire starts or existing fires may spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at May 26, 3:03 AM MDT, 10 hours 38 minutes earlier.
Area forecast discussion, May 26, 3:03 AM MDT, 10 hours 38 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
303 AM MDT Thu May 26 2022
.SYNOPSIS...Temperatures will continue to warm today with high
pressure overhead, resulting in some of the warmest temperatures
of the season so far. Cooler and wetter conditions will develop by
early next week with the passage of a Pacific Northwest storm
system.
&&
.SHORT TERM (Through 12Z Saturday)...High pressure is parked over
Utah and southwest Wyoming this morning, resulting in dry, stable,
and quite unseasonably warm conditions. The warming trend will
continue today with the ridge axis overhead, allowing maxes to
warm 10F or more from what was observed yesterday. This will put
us in near record territory for the date over portions of the
area, including the Wasatch Front where some spots will see their
first 90F reading of the year.
Confidence is high that the ridge axis will shift east of the area
tonight into tomorrow as a broad storm system makes its way toward
the Pacific Northwest coast. The passage of a weak grazing storm
system out ahead of the larger system is expected to bring a
frontal boundary across northern Utah during the day Friday,
bringing some modest cooling, enough to keep highs away from
record territory, along with a few showers for northern Utah,
primarily near the Utah/Idaho border. The grazing system (and the
pending approach of the Pacific Northwest storm system) should
also result in breezy enough winds to elevate the fire danger over
southern Utah. See the fire weather section of the AFD for more
details.
.LONG TERM (After 12Z Saturday)...The Memorial Day weekend
continues to shape up to be an eventful one weather wise. A cooler
and wetter trend remains in the forecast across much of the
Intermountain West for Saturday thanks to approx 250 kg m/s of IWVT
atmospheric river moisture transport through northern UT. Our
confidence in the forecast for Saturday is very good. Rain showers
are likely with a chance for accompanying thunderstorms along the
ID/UT border and into WY with chances for rain and thunderstorms
into central UT. Rainfall amounts are relatively light, at 1/10 of
an inch or lighter.
Challenges in the forecast remain Sunday onward resulting from the
forecast positioning and strength of a closed low. Ensemble models
generally track the low into Nevada/Utah by Monday and with a more
elongated look to the low, now a trough, by Tuesday. It is likely
there will be multiple centers of low pressure associated within
this system, making an epicenter difficult. Regardless, the spread
in ensemble values for QPF dramatically increases after 12Z Sunday.
For example, the spread in the ECMWF ensembles at Ogden ranges from
0 to 3/4 inch of rain on Sunday with one outlier showing 1.5 inches
of rainfall. In Salt Lake City, there is more than one model showing
over 1 inch of total rainfall which increases our confidence in
higher rainfall amounts but since this is the first time we are
seeing the higher amounts we are still proceeding with caution in
forecasting higher numbers. At the moment we are forecasting what
WPC has predicted which gives a general 1/2 inch rainfall total in
the northern and central Utah valleys, generally focused in the
Sunday through Monday time frame. As a result, confidence in our
forecast from Sunday onward decreases (low).
In addition to the rain, snow if forecast to begin accumulating
above 7500 ft Sunday. Several inches of snow are forecast between
Sunday and Monday in these higher elevations. Given these latest
trends we won't rule out the possibility of issuing a late season
Winter Weather Advisory in the mountainous terrain if we believe the
QPF/Snowfall totals are predicted as. That said, confidence in the
snowfall forecast is also low.
For the most part, dry conditions remain on track across Southern
Utah throughout the period. That said, a chance of a trace or 1/10
inch of rainfall are noted in several ensembles in places like Cedar
City and Bryce Canyon Monday or Tuesday. The St. George area is very
likely to remain precip-free.
&&
.AVIATION...KSLC...South-southeast winds are forecast for much of
the day today without the typical diurnal switch out of the
northwest this afternoon. A 40 kt 700-mb jet arrives this evening
which is expected to enhance southerly flow from approx 03Z to 08Z.
Wind gusts of 30 to 40 kts are possible as a result. Look for a
shift in wind direction out of the southwest to west in the
overnight hours. VFR CIG/VIS are forecast throughout the period.
.REST OF UTAH AND SOUTHWEST WYOMING...While VFR conditions are
forecast across the region the main hazard of concern today into
tomorrow will be periods of gusty winds arriving with a low level
jet this evening. Winds are thus forecast to increase from west to
east with gusts of 30 to 40 kts possible from this evening into
tomorrow morning.
&&
.FIRE WEATHER...High pressure will be parked over the district
today, resulting in dry and quite unseasonably warm conditions
with light winds. High temperatures today are likely to challenge
records for many locations. Winds may increase enough today over
far southern Utah to cause some isolated pockets of critical fire
weather conditions. However, as the ridge shifts east of the area
Friday into Saturday ahead on an approaching Pacific Northwest
storm system, winds will increase further. This is expected to
combine with continued dry conditions to result in the potential
for widespread critical fire weather conditions over much of
southern Utah. This broad system is expected to make its way
across the area early next week, bringing cooler and wetter
conditions across the district.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Fire Weather Watch from Friday morning through Saturday evening
for UTZ489-496>498.
WY...None.
&&
SHORT TERM/FIRE WEATHER...Traphagan
LONG TERM/AVIATION...NDeSmet
For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity
For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.phpThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 1:41 PM MDT | Red Flag Warning | SLC | Garfield, Kane, San Juan, Washington, Wayne | 3 days |
Nearby
Red Flag Warnings in Utah, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.